# SDR 0501441243

- Difficulty date: September 15, 2005
- Submitted: September 20, 2005
- Operation: Air carrier
- Aircraft: N243NW
- Make and model: Doug DC-10-30
- Aircraft serial: 48315
- Aircraft time: 43,454 hours, 13,065 cycles
- Engine: Ge CF650*
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Cylinder
- Part number: AYG71517
- Part serial: 02226
- Condition: Fractured
- Location: Mlg
- Part time: 65,469 hours, 19,131 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING PUSHBACK FOR DEPARTURE A LOUD BANG WAS HEARD AND THE CENTER GEAR STARTED TO RETRACT. THE TOP PORTION OF THE CLG OUTER CYLINDER FRACTURED AND LIBERATED FROM THE MAIN BODY OF THE OUTER CYLINDER. THE LIBERATED PORTION OF THE OUTER CYLINDER WAS FORCED UPWARD DUE TO THE INTERNAL PRESSURE IN THE CYLINDER CAUSING IT TO CONTRACT AND FRACTURE THE UPPER LOCK LINK. REASON FOR FRACTURE FAILURE OF THE OUTER CYLINDER IS AWAITING FURTHER ANALYSIS OF THE FAILED PARTS.
